MAUDE Adverse Event Report: DEPUY MITEK LLC US CLEARCANNULA-THREADED 7.0MMX75MM 5PK -ST; ARTHROSCOPIC DRAINAGE CANNULA

DEPUY MITEK LLC US CLEARCANNULA-THREADED 7.0MMX75MM 5PK -ST; ARTHROSCOPIC DRAINAGE CANNULA
Model Number 214116
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the customer in (b)(6) that during a rotator cuff repair surgery on (b)(6) 2022, it was observed that there was a small black spot inside the package of the clear cannula-threaded 7.0mmx75mm 5pk -st device.The package was not opened and another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary : the product was returned to mitek for evaluation.Mitek then conducted visual inspection of device received and photo provided by the customer.Visual inspection revealed that the package of the device was unopened, and the tray was not damage.It was observed a foreign matter inside the package, and it is unknown what it is; therefore, the device was sent to manufacturer.The photo showed the same condition found during the physical analysis.The certificate of analysis and certificate of compliance for this manufactured lot was reviewed and there were no non-conformances or deviations for this lot on the coc.Based on the visual inspection; this complaint can be confirmed.A ft-ir (fourier transform infrared spectroscopy) test was performed by the manufacturer, the purpose of this analysis is to identify chemical composition.The results of the ftir showed that the spectrum of the foreign matter and some part material are the same; see attachment "(b)(4) analysis¿.As agreed, a nonconformance record was created to document the root cause and identify a corrective and/or preventive action plan.A manufacturing investigation was performed; as a result, the operator will put the product in the anti-static device to eliminate the foreign matter and put it into the auto-packing machine.There are 100% visual inspection the product after the packaging is completed.The inspection for the above criteria shall be performed without magnification under normal room lighting.The product is to be viewed at a distance of 12 to 15 inches for approximately 3 seconds.Qc sampling based on qc plan definition and recording the sampling result, please refer to the attached.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthese mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Brand Name
CLEARCANNULA-THREADED 7.0MMX75MM 5PK -ST
Common Device Name
ARTHROSCOPIC DRAINAGE CANNULA
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6103142063
MDR Report Key13426443
Report Number1221934-2022-00375
Device Sequence Number17468935
Product Code GEA
UDI-Device Identifier10886705003570
UDI-Public10886705003570
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model Number214116
Device Catalogue Number214116
Device Lot Number2101243
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2022
Supplement Date Received by Manufacturer02/23/2022
05/23/2022
Initial Report FDA Received Date02/02/2022
Supplement Report FDA Received Date02/24/2022
05/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown